Stationary distribution of stochastic population systems. (English) Zbl 1387.60107

Summary: We consider the stochastic differential equation (SDE) population model \(dx(t)=\mathrm{diag}(x_1(t),\dots,x_n(t))[(b+Ax(t))dt +\sigma dB(t)]\) for \(n\) interacting species. The main aim is to study the stationary distribution of the solution. It is known (see e.g. [A. Bahar and X. Mao, Int. J. Pure Appl. Math. 11, No. 4, 377–400 (2004; Zbl 1043.92028);X. Mao, Stoch. Dyn. 5, No. 2, 149–162 (2005; Zbl 1093.60033)]) if the noise intensity is sufficiently large then the population may become extinct with probability one. Our main aim here is to find out what happens if the noise is relatively small. In this paper we will show the existence of a unique stationary distribution. We will then develop a useful method to compute the mean and variance of the stationary distribution. Computer simulations will be used to illustrate our theory.


60H30 Applications of stochastic analysis (to PDEs, etc.)
92D25 Population dynamics (general)
Full Text: DOI


[1] Bahar, A.; Mao, X., Stochastic delay lotka – volterra model, J. math. anal. appl., 292, 364-380, (2004) · Zbl 1043.92034
[2] Bahar, A.; Mao, X., Stochastic delay population dynamics, Int. J. pure appl. math., 11, 377-400, (2004) · Zbl 1043.92028
[3] Gard, T.C., Persistence in stochastic food web models, Bull. math. biol., 46, 357-370, (1984) · Zbl 0533.92028
[4] Gard, T.C., Stability for multispecies population models in random environments, Nonlinear anal. TMA, 10, 1411-1419, (1986) · Zbl 0598.92017
[5] Gard, T.C., Introduction to stochastic differential equations, (1988), Marcel Dekker · Zbl 0682.92018
[6] Mao, X., Delay population dynamics and environmental noise, Stoch. dyn., 5, 2, 149-162, (2005) · Zbl 1093.60033
[7] Mao, X.; Marion, G.; Renshaw, E., Environmental noise suppresses explosion in population dynamics, Stochastic process. appl., 97, 95-110, (2002) · Zbl 1058.60046
[8] Mao, X.; Yuan, C.; Zou, J., Stochastic differential delay equations in population dynamics, J. math. anal. appl., 304, 296-320, (2005) · Zbl 1062.92055
[9] Pang, S.; Deng, F.; Mao, X., Asymptotic properties of stochastic population dynamics, Dyn. contin. discrete impuls. syst. ser. A math. anal., 15, 603-620, (2008) · Zbl 1171.34038
[10] Takeuchi, Y.; Du, N.H.; Hieu, N.T.; Sato, K., Evolution of predator – prey systems described by a lotka – volterra equation under random environment, J. math. anal. appl., 323, 938-957, (2006) · Zbl 1113.34042
[11] Deng, F.; Luo, Q.; Mao, X.; Pang, S., Noise suppresses or expresses exponential growth, Systems control lett., 57, 262-270, (2008) · Zbl 1157.93515
[12] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Dordrecht · Zbl 0752.34039
[13] He, X.; Gopalsamy, K., Persistence, attractivity, and delay in facultative mutualism, J. math. anal. appl., 215, 154-173, (1997) · Zbl 0893.34036
[14] Kolmanovskii, V.; Myshkis, A., Applied theory of functional differential equations, (1992), Kluwer Academic Publishers · Zbl 0917.34001
[15] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[16] Mao, X., Stochastic differential equations and applications, (2007), Horwood Publishing Chichester
[17] Mao, X.; Yuan, C., Stochastic differential equations with Markovian switching, (2006), Imperial College Press · Zbl 1126.60002
[18] Mao, X., Stability of stochastic differential equations with respect to semimartingales, (1991), Longman Scientific and Technical London · Zbl 0724.60059
[19] Mao, X., Exponential stability of stochastic differential equations, (1994), Marcel Dekker New York · Zbl 0851.93074
[20] Has’minskii, R.Z., Stochastic stability of differential equations, (1980), Sijthoff and Noordhoff · Zbl 0276.60059
[21] Berman, A.; Plemmons, R.J., Nonnegative matrices in the mathematical sciences, (1994), SIAM · Zbl 0815.15016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.